Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 79, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 27, 2013, 11:32 PM CDT for Adams County, Ringgold County, Taylor County, Iowa. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2013, 11:32 PM CDT (04:32 UTC)
- Expired
- May 28, 2013, 12:30 AM CDT
- In force
- 58 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, IA, Ringgold County, IA, Taylor County, IA
The radar
The Des Moines radar (KDMX), 130 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 9:31 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 690 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
291
WUUS53 KDMX 280432
SVRDMX
IAC003-159-173-280530-
/O.NEW.KDMX.SV.W.0079.130528T0432Z-130528T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1132 PM CDT MON MAY 27 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ADAMS COUNTY IN SOUTHWEST IOWA...
WESTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
TAYLOR COUNTY IN SOUTHWEST IOWA...
* UNTIL 1230 AM CDT
* AT 1128 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM CLARINDA TO 15 MILES SOUTH OF HOPKINS...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BEDFORD...CORNING...LENOX...NEW MARKET...NODAWAY...GRAVITY...
ATHELSTAN...CONWAY...SHARPSBURG...BLOCKTON...REDDING...MALOY...
CLEARFIELD...PRESCOTT...DELPHOS AND BENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4057 9481 4058 9492 4093 9494 4109 9459
4094 9447 4090 9447 4090 9444 4057 9421
TIME...MOT...LOC 0433Z 241DEG 35KT 4078 9505 4036 9474
HAIL...<.75IN
WIND...60MPH
$$
SMALL3 follow-up statements
046
WWUS53 KDMX 280448
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1148 PM CDT MON MAY 27 2013
IAC003-159-173-280530-
/O.CON.KDMX.SV.W.0079.000000T0000Z-130528T0530Z/
TAYLOR IA-RINGGOLD IA-ADAMS IA-
1148 PM CDT MON MAY 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ADAMS...WESTERN RINGGOLD AND TAYLOR COUNTIES UNTIL 1230 AM CDT...
AT 1142 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF CLARINDA TO 13 MILES
SOUTHWEST OF GRANT CITY...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS STORM HAD A HISTORY OF DAMAGING WINDS AS IT MOVED ACROSS
NORTHWEST MISSOURI.
LOCATIONS IMPACTED INCLUDE...
BEDFORD...CORNING...LENOX...NODAWAY...GRAVITY...ATHELSTAN...CONWAY...
SHARPSBURG...BLOCKTON...REDDING...MALOY...CLEARFIELD...PRESCOTT...
DELPHOS AND BENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES
MOINES.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4057 9481 4058 9492 4093 9494 4109 9459
4094 9447 4090 9447 4090 9444 4057 9421
TIME...MOT...LOC 0446Z 241DEG 35KT 4084 9490 4042 9459
HAIL...<.75IN
WIND...60MPH
$$
SMALL155
WWUS53 KDMX 280510
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT TUE MAY 28 2013
IAC003-159-173-280530-
/O.CON.KDMX.SV.W.0079.000000T0000Z-130528T0530Z/
TAYLOR IA-RINGGOLD IA-ADAMS IA-
1210 AM CDT TUE MAY 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ADAMS...WESTERN RINGGOLD AND TAYLOR COUNTIES UNTIL 1230 AM CDT...
AT 1208 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHEAST OF CORNING TO GRANT CITY...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. A MIDNIGHT THE TAYLOR COUNTY DISPATCH
OFFICE REPORTED TORRENTIAL RAINS...GUSTY WINDS AND VERY LOW
VISIBILITY IN THE TOWN OF BEDFORD.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LENOX...MALOY...CLEARFIELD...PRESCOTT...DELPHOS AND BENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES
MOINES.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4057 9481 4058 9492 4093 9494 4109 9459
4094 9447 4090 9447 4090 9444 4057 9421
TIME...MOT...LOC 0509Z 241DEG 35KT 4095 9464 4053 9433
HAIL...<.75IN
WIND...60MPH
$$
SMALL224
WWUS53 KDMX 280528
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1228 AM CDT TUE MAY 28 2013
IAC003-159-173-280538-
/O.EXP.KDMX.SV.W.0079.000000T0000Z-130528T0530Z/
TAYLOR IA-RINGGOLD IA-ADAMS IA-
1228 AM CDT TUE MAY 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ADAMS...WESTERN
RINGGOLD AND TAYLOR COUNTIES WILL EXPIRE AT 1230 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA. THERE HAVE BEEN NO RECENT REPORTS OF SEVERE
WEATHER.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
LAT...LON 4057 9481 4058 9492 4093 9494 4109 9459
4094 9447 4090 9447 4090 9444 4057 9421
TIME...MOT...LOC 0528Z 241DEG 35KT 4104 9443 4062 9412
$$
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:50 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, May 27, 6:50 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 650 PM CDT MON MAY 27 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 400 PM CDT MON MAY 27 2013 SYNOPTIC SCALE WARM FRONT WAS OVER NORTHERN IOWA THIS AFTERNOON WITH A THUNDERSTORM OUTFLOW BOUNDARY WELL SOUTH OF THE STATE. WATER VAPOR IMAGERY WAS SHOWING A STRONG SPEED MAX AND SHORTWAVE MOVING INTO THE CENTRAL PLAINS THIS AFTERNOON FROM THE CENTRAL ROCKIES. SURFACE BASED THUNDERSTORMS SHOULD DEVELOP TO THE SOUTHWEST OVER KANSAS WITH MAYBE ELEVATED STORMS TO THE NORTH. AS WITH SHORTWAVE EJECTS TONIGHT...IT APPEARS VERY LIKELY THAT ANOTHER MCS WILL MOVE ACROSS CENTRAL IOWA. IF THE STRONG/SEVERE STORMS TEND TOWARD THE CORFIDI VECTORS SUPPORT DEVELOP ESE INTO SOUTHWEST IOWA AND NORTHERN MISSOURI. TO THE NORTH...EXPECT MORE THUNDERSTORMS TO MOVE INTO CENTRAL AFTER DARK AND CONTINUE THROUGH THE NIGHT. .LONG TERM.../TUESDAY THROUGH MONDAY/... ISSUED AT 400 PM CDT MON MAY 27 2013 EXTENDED CONCERNS REMAINED FOCUSED ON ACTIVE WEATHER PATTERN PERSISTING THROUGH MUCH OF THE WORK WEEK. MODELS REMAIN IN GOOD AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN WITH THE UPPER RIDGE PLACED ACROSS THE EASTERN UNITED STATES KEEPING THE FORECAST AREA IN SOUTHWEST FLOW ALOFT THROUGH FRIDAY BEFORE THE 500MB TROUGH FINALLY MOVES EAST ON THE WEEKEND. .TUESDAY INTO WEDNESDAY...VORT MAX EXPECTED TO PROVIDE THE FOCUS FOR CONVECTION LATE TONIGHT WILL CONTINUE TO PRESS INTO NORTHERN IOWA THROUGH THE MORNING HOURS TUESDAY AND LIFT INTO MINNESOTA BY AROUND 18Z TOMORROW. CUT BACK ON POPS TUESDAY AFTERNOON FROM WEST TO EAST AS SHOULD SEE A BREAK BEFORE NEXT SHORTWAVE MOVES ACROSS THE STATE OVERNIGHT TUESDAY NIGHT INTO WEDNESDAY. THE LLJ INCREASES WITH IMPRESSIVE MOISTURE TRANSPORT BY 12Z WEDNESDAY AS A STRONG SHORTWAVE TRACKS ACROSS SOUTHWEST IOWA AND TRANSITIONS NORTH THROUGH THE DAY. HAVE HIGHEST POPS B/T 06-12Z WEDNESDAY ACROSS THE SOUTHWEST...THEN HIGHEST POPS ACROSS THE NORTH THROUGH THE DAY WEDNESDAY. PRIOR TO THE SHORTWAVE WEDNESDAY...AFTERNOON CONVECTION LOOKS POSSIBLE ALONG THE BOUNDARY OVER SOUTHERN IOWA/NORTHERN MISSOURI. HOWEVER...QUESTIONABLE WHERE THE BOUNDARY SETS UP TUESDAY AFTERNOON AND LOW CONFIDENCE WHERE CONVECTION WILL INITIATE. PAST 21Z TUESDAY...INSTABILITY INCREASES AND 0-6KM SHEAR INCREASES TO AROUND 50 KNOTS...WHILE THE 0-1KM SHEAR NOT IMPRESSIVE TUESDAY AFTERNOON. STILL CANNOT RULE OUT ELEVATED HAIL AND WIND POTENTIAL TUESDAY EVENING ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA. .THURSDAY THROUGH SUNDAY...ANOTHER STRONG SHORTWAVE MOVES ACROSS THE REGION THURSDAY WITH IMPRESSIVE THETA-E ADVECTION AND MOISTURE TRANSPORT INTO THE REGION BY 12Z THURSDAY. DEPENDING ON THE CHOICE OF MODEL...SEVERAL ROUNDS OF SHORTWAVES MOVE ACROSS THE FORECAST AREA AHEAD OF THE UPPER LOW THURSDAY INTO FRIDAY AND WILL PROVIDE HIGH PROBABILITY OF THUNDERSTORMS INTO FRIDAY EVENING. GFS AND ECMWF HAVE DRY SLOT PUNCHING INTO THE STATE BY FRIDAY NIGHT INTO SATURDAY AND KICK THE UPPER LOW TO PUSH INTO THE GREAT LAKES BY SATURDAY MORNING. && .AVIATION...28/00Z ISSUED AT 650 PM CDT MON MAY 27 2013 COMPLEX FORECAST TONIGHT. ONE BOUNDARY ALONG THE IA/MO BORDER WITH LOW LEVEL MOISTURE POOLING ALONG IT WILL LIKELY BRING STRATUS ACROSS THE SOUTH THAT WILL EXPAND AFTER 03Z. THEN THERE ARE A COUPLE THUNDERSTORM COMPLEXES OVER NEBRASKA THAT ARE FORECAST TO TRACK INTO SOUTHERN IOWA/NORTHERN MO BRINGING HEAVY RAINFALL TO SOUTHERN IOWA. ELSEWHERE AROUND THE STATE THUNDERSTORMS WILL BE MORE SCATTERED BUT WILL BE PRONE TO HEAVY RAINFALL AS WELL. EXPECT WIDESPREAD MVFR CIGS AFT 06Z GRADUALLY RAISING AFTER 12Z. && .HYDROLOGY... ISSUED AT 400 PM CDT MON MAY 27 2013 FLASH FLOOD DISCUSSION... ONCE AGAIN...HEAVY RAIN PARAMETERS ARE VERY HIGH AGAIN TONIGHT SO EXPECT MORE HEAVY RAIN WITH MCS. PLACED THE HIGHEST QPF SOUTH TONIGHT CLOSER TO THE LOCATION OF THE MORE INTENSE CONVECTIVE ELEMENTS. THEREFORE...EXPANDED THE FLASH FLOOD WATCH TO THE MISSOURI BORDER. RIVER FLOOD DISCUSSION... NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE FORECAST AREA FOR A RANGE OF CONDITIONS RANGING FROM RECORD TO MINOR FLOODING. RECORD FLOODING IS FORECAST IN ONE LOCATION...THE IOWA RIVER AT MARSHALLTOWN. CURRENT RIVER FORECASTS INCORPORATE 24 HOURS OF FORECAST RAINFALL. RIVER FORECASTS ARE VOLATILE...MEANING THEY ARE QUITE SENSITIVE TO EVEN SMALL PERTURBATIONS IN FORECAST RAINFALL AMOUNTS. RIVER FORECAST ENSEMBLES HOW THAT EVEN SMALL CHANGES IN QPF VALUES RESULT IN SIGNIFICANT CHANGES AT SOME LOCATIONS. THE DETERMINISTIC 5-DAY QPF INDICATES MAINLY PROLONGED ELEVATED RIVER STAGES AT MOST LOCATIONS...WITH SOME LOCATIONS EXPERIENCING EITHER A HIGHER CREST OR ADDITIONAL CREST. GIVEN THE VOLATILITY IN THE RIVER FORECASTS...THEY WILL HAVE TO BE MONITORED CLOSELY AND ADJUSTED BASED ON CHANGES TO FORECAST RAINFALL. AGAIN...IT IS IMPORTANT TO KEEP IN MIND THAT THE RIVER FORECASTS MAY FLUCTUATE DEPENDING ON FUTURE RAINFALL AMOUNTS AND PLACEMENT. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL- CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET- FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT- JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR- UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...JOHNSON LONG TERM...PODRAZIK AVIATION...FAB HYDROLOGY...ZOGG
Hazardous weather outlook, May 27, 5:20 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 520 PM CDT MON MAY 27 2013 IAZ057>059-070>072-081>084-092>096-282230- AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-LUCAS- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- 520 PM CDT MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. THE STORMS SHOULD IMPACT SOUTHWEST IOWA FROM 8 PM THROUGH THE NIGHT. HEAVY RAIN IS ALSO EXPECTED WHICH MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON TUESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. NUMEROUS RIVER AND AREAL FLOOD WARNINGS ARE IN EFFECT FOR CENTRAL IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH THROUGH NOON TUESDAY. THUNDERSTORM CHANCES WILL PERSIST THROUGH THE PERIOD. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A SLIGHT RISK FOR SEVERE WEATHER TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD. IAZ004>007-015>017-023>028-033>039-044>050-060>062-073>075-085-086- 097-282230- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION- MAHASKA-MONROE-WAPELLO-DAVIS- 520 PM CDT MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE FORECAST TO MOVE BACK INTO THE AREA TONIGHT. THE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND ADDITIONAL FLASH FLOODING IS POSSIBLE. THE SEVERE RISK TONIGHT IS NOT SIGNIFICANT...BUT ISOLATED SEVERE HAIL AND DAMAGING WINDS ARE POSSIBLE. THE STORMS ARE EXPECTED ANYTIME AFTER DARK INTO TUESDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY AT NOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. NUMEROUS RIVER AND AREAL FLOOD WARNINGS ARE IN EFFECT FOR CENTRAL IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING. THUNDERSTORM CHANCES WILL PERSIST THROUGH THE PERIOD. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A SLIGHT RISK FOR SEVERE WEATHER TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD. KS
In the hours before
Special weather statement, May 27, 10:50 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1050 PM CDT MON MAY 27 2013 IAZ044-045-057-058-070-071-081-082-092-093-280600- CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR- RINGGOLD- INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON... GUTHRIE CENTER...ATLANTIC...GREENFIELD...CORNING...CRESTON... BEDFORD...MOUNT AYR 1050 PM CDT MON MAY 27 2013 ...STRONG THUNDERSTORMS WITH HEAVY RAINS OVERNIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO CROSS THE MISSOURI RIVER INTO WEST CENTRAL AND SOUTHWEST IOWA LATE THIS EVENING AND INTO THE EARLY MORNING HOURS. SOME OF THE STRONGER STORMS MAY PRODUCE ONE TO TWO INCHES OF RAINFALL LEADING TO FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT INTO TUESDAY MORNING. SOME STORMS MAY ALSO PRODUCE DIME TO NICKEL SIZED HAIL...AND A FEW MAY BE SEVERE WITH QUARTER SIZED HAIL. SMALL
Special weather statement, May 27, 10:56 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE DES MOINES IA 1056 PM CDT MON MAY 27 2013 IAZ044-045-057-058-070-071-081-082-092-093-280615- CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR- RINGGOLD- INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON... GUTHRIE CENTER...ATLANTIC...GREENFIELD...CORNING...CRESTON... BEDFORD...MOUNT AYR 1056 PM CDT MON MAY 27 2013 ...STRONG THUNDERSTORMS WITH HEAVY RAINS OVERNIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO CROSS THE MISSOURI RIVER INTO WEST CENTRAL AND SOUTHWEST IOWA LATE THIS EVENING AND INTO THE EARLY MORNING HOURS. SOME OF THE STRONGER STORMS MAY PRODUCE ONE TO TWO INCHES OF RAINFALL LEADING TO FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT INTO TUESDAY MORNING. SOME STORMS MAY ALSO PRODUCE DIME TO NICKEL SIZED HAIL...AND A FEW MAY BE SEVERE WITH QUARTER SIZED HAIL. THE STRONGER STORMS MAY ALSO PRODUCE DAMAGING WINDS WITH GUSTS 60 MPH OR MORE. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:47 PM CDT | River Flood Warning | DMX | Lucas, Wayne | 52 hr |
| May 28, 3:43 AM CDT | Dense Fog Advisory | DMX | Cerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more | 5 hr |
| May 28, 2:33 PM CDT | Flash Flood Watch | DMX | Adams, Appanoose, Clarke, Davis, Decatur, Jasper and 12 more | 13 hr |
| May 28, 3:09 PM CDT | Flash Flood Warning | DMX | Lucas, Mahaska, Marion, Monroe | 6 hr |
| May 28, 3:26 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur | 49 min |
| May 28, 3:47 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas | 43 min |
| May 28, 4:12 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion, Monroe | 48 min |
| May 28, 4:41 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Monroe, Wapello | 64 min |
| May 28, 5:06 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor, Union | 39 min |
| May 28, 5:48 PM CDT | Flash Flood Warning | DMX | Adams, Ringgold, Taylor, Union | 6 hr |
| May 28, 5:53 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas | 37 min |
| May 28, 6:07 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison, Union | 38 min |
| May 28, 6:10 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur | 35 min |
| May 28, 6:15 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 45 min |
| May 28, 6:22 PM CDT | Flash Flood Warning | DMX | Appanoose, Clarke, Decatur, Lucas, Mahaska, Monroe and 2 more | 6 hr |
| May 28, 6:23 PM CDT | Severe Thunderstorm Warning | DMX | Monroe, Wapello | 37 min |
| May 28, 6:57 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Monroe, Wapello | 63 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.